Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 97, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 3, 2018, 6:10 PM EDT for 5 counties in Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 6:10 PM EDT (22:10 UTC)
- Expired
- Jun 3, 2018, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Harris County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WUUS52 KFFC 032210
SVRFFC
GAC053-145-197-215-263-032245-
/O.NEW.KFFC.SV.W.0097.180603T2210Z-180603T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
610 PM EDT SUN JUN 3 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Marion County in west central Georgia...
Eastern Muscogee County in west central Georgia...
Northeastern Chattahoochee County in west central Georgia...
Southwestern Talbot County in west central Georgia...
Southeastern Harris County in west central Georgia...
* Until 645 PM EDT.
* At 610 PM EDT, a severe thunderstorm was located over Ellerslie, or
11 miles southeast of Hamilton, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hamilton, Waverly Hall, Geneva, North Fort Benning, Upatoi,
Ellerslie, Flat Rock, Juniper, Cataula, Baughville, Box Springs,
Midland, Marion Estates, Eelbeck/West Fort Benning and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3276 8495 3278 8476 3250 8445 3236 8481
TIME...MOT...LOC 2210Z 341DEG 15KT 3260 8479
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:40 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 2:40 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 240 PM EDT Sun Jun 3 2018 .SHORT TERM /Tonight through Monday Night/... Main focus of the short term continues to be the convection expected this afternoon and evening. This activity is associated with a shortwave moving through the region, and at this time is beginning to move into far north Georgia from Tennessee. Daytime heating has been enough to punch through two inversions and provide more than sufficient instability. Still anticipate portions of central Georgia to see CAPE in excess of 3000-3500 J/Kg. This unstable environment, combined with the deep moisture profile and shortwave energy will allow for at least scattered thunderstorm development, if not more significant in coverage. Hi-Res short-term models have backed off in both coverage and intensity, so updated forecast package does have slightly lower PoPs through the early evening hours. Will continue to monitor and determine whether further adjustments may be needed. Unlike yesterday with what ended up being a meek wind threat, modeled DCAPE over the area approaches 2000 J/Kg today, and could result in severe storms producing strong damaging winds. SPC does have the state in a Marginal Risk for severe storms, with wind being the main concern, and hail also possible. Beyond this evening, the shortwave moves through and puts the state in dry northwest flow before high pressure centers over the region. As a result, benign weather is expected - certainly a welcome change from the soggy, active pattern the region has been in in recent weeks. Temperatures will reach into the 80s Monday, and with dew points settling into the 50s, overnight lows will be cool. 31 .LONG TERM /Tuesday through Sunday/... No major changes to the current long term forecast. Previous long term discussion follows... 17 LONG TERM /Monday Night through Saturday/... Continued good news in the long term as the dry air sinks farther south into the area through much of the week with consecutive days of little to no precipitation expected across north/central GA. While a closed low drops into New England Tuesday through Wednesday, the energy associated with this system should stay well north of the region. It should be noted that there is a weak impulse rounding this trough in the central CONUS that may provide enough lift to result in a MCS type complex dropping south into the Gulf Coast states Wednesday. This should have little impact in GA, possibly providing an increase in clouds across the southwestern tier. Confidence on this feature is low at this time, so have kept the area dry. At the surface high pressure remains in control through Thursday, eventually shifting offshore. The closed low/trough pivots off the the coast Thursday through Friday with weak NW flow aloft as ridging in the desert SW tries to build further east. Impulses will increase within the northern stream with better deep layer moisture moving into the region to end out the week. This will mean a better chance of seeing showers/thunderstorms Friday into Saturday, especially across north GA. The coverage however still seems limited given most of the energy remains to our north. 26 && .AVIATION... 18Z Update... VFR conditions through the period. Challenging precip/TS forecast as organized convection is expected to impact the state today. Have continued TEMPO for 20-00z for the metro-Atlanta area, and an hour or so after for KCSG, KAHN and KMCN. Expect gusty winds within/near convection, otherwise northwest winds at 8-12kt with gusts to 20kt. Expect winds to come down somewhat overnight before increasing back to 9-12kt after 15z. Clearing skies after afternoon/evening storms will remain VFR through the remainder of the period, with quiet weather in store through Monday. //ATL Confidence...18Z Update... Medium on TSRA potential and timing. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 86 61 84 / 20 0 0 5 Atlanta 65 84 64 84 / 20 0 0 5 Blairsville 56 79 54 80 / 30 0 0 5 Cartersville 60 84 59 84 / 20 0 0 5 Columbus 68 88 64 88 / 30 0 0 0 Gainesville 63 84 62 82 / 20 0 0 5 Macon 68 88 62 88 / 30 0 0 5 Rome 61 84 59 84 / 10 0 0 5 Peachtree City 64 86 60 85 / 20 0 0 5 Vidalia 73 89 67 89 / 30 5 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Jun 3, 2:45 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Sun Jun 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Sun Jun 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are possible this afternoon and evening. A few of these storms could become severe with damaging winds, frequent lightning and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms over parts of central Georgia Thursday afternoon, and across the entire region Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 3, 5:28 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 W ANNA RUBY FALLS 34.76N 83.75W
05/30/2018 WHITE GA EMERGENCY MNGR
STATE ROUTE 75 NORTH OF HELEN BETWEEN ROBERTSTOWN AND
UNICOI GAP WAS CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER FFC1800245
LREAVESLocal storm report, Jun 3, 5:34 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 5 E WALESKA 34.33N 84.47W
06/03/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN IN THE ROAD, BLOCKING ONE LANE
ON UPPER BETHANY ROAD AT LAND ROAD.
&&
EVENT NUMBER FFC1800246
LREAVESSpecial weather statement, Jun 3, 5:34 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT SUN JUN 3 2018
GAZ102-103-032200-
Stewart GA-Webster GA-
534 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART AND SOUTHERN
WEBSTER COUNTIES UNTIL 600 PM EDT...
At 534 PM EDT...a strong thunderstorm was near Westville, or near
Lumpkin...moving southeast at 15 mph.
HAZARD...Winds 40 to 50 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Troutman, Kimbrough, Westville,
Centerpoint, Leveretts and Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8477
3193 8477 3208 8486 3217 8468 3195 8444
3193 8444 3192 8446
TIME...MOT...LOC 2134Z 329DEG 12KT 3206 8473
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 3, 6:00 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT SUN JUN 3 2018
GAZ078-079-089>091-032230-
Chattahoochee GA-Harris GA-Marion GA-Talbot GA-Muscogee GA-
600 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
EASTERN HARRIS...NORTHWESTERN MARION...SOUTHWESTERN TALBOT AND
NORTHEASTERN MUSCOGEE COUNTIES UNTIL 630 PM EDT...
At 559 PM EDT...a strong thunderstorm was over Ellerslie, or 9 miles
southeast of Hamilton...moving southeast at 15 mph.
HAZARD...Winds 40 to 50 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Talbotton, Waverly Hall, Geneva, Upatoi, Ellerslie,
Juniper, Baldwinville, Cataula, Baughville, Olive Branch, Po Biddy
Crossroads, Box Springs and Midland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8502 3283 8482 3267 8440 3242 8471
TIME...MOT...LOC 2159Z 329DEG 12KT 3264 8480
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 3, 6:03 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT SUN JUN 3 2018
GAZ033-044-045-055-057-032230-
De Kalb GA-North Fulton GA-Clayton GA-Henry GA-South Fulton GA-
603 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE KALB...NORTH
FULTON...NORTHERN CLAYTON...NORTHERN HENRY AND NORTHEASTERN SOUTH
FULTON COUNTIES UNTIL 630 PM EDT...
At 602 PM EDT...a strong thunderstorm was over East Point, or near
Atlanta...moving southeast at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Jonesboro, East Point, Forest Park, Riverdale, College Park,
Morrow, Hapeville, Lake City, Hartsfield-Jackson Airport, Midtown,
Grant Park-Zoo Atlanta, Candler-Mcafee, Rex, Sweet Auburn, Hidden
Valley Park, Cascade Heights, Lakewood Park, Conley and Little Five
Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8438 3365 8418 3362 8418 3350 8442
3351 8442 3352 8443 3355 8444 3355 8446
3370 8456
TIME...MOT...LOC 2202Z 324DEG 11KT 3369 8442
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 3, 6:08 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 1 SW DALTON 34.76N 84.98W
06/03/2018 WHITFIELD GA 911 CALL CENTER
A TREE FELL ON POWER LINES NEAR THE INTERSECTION OF
WALNUT AVENUE AND LAKSESHORE DRIVE.
&&
EVENT NUMBER FFC1800247
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:15 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 30 min |
| Jun 2, 8:45 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 30 min |
| Jun 2, 9:16 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 29 min |
| Jun 3, 2:59 PM EDT | Special Weather Statement | FFC | Walker | 31 min |
| Jun 3, 3:00 PM EDT | Special Weather Statement | FFC | Whitfield | 30 min |
| Jun 3, 3:02 PM EDT | Special Weather Statement | FFC | Hall | 28 min |
| Jun 3, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 26 min |
| Jun 3, 3:30 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 30 min |
| Jun 3, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 31 min |
| Jun 3, 3:45 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Jun 3, 4:15 PM EDT | Special Weather Statement | FFC | Catoosa, Gordon, Whitfield | 30 min |
| Jun 3, 4:26 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Jun 3, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gilmer, Gordon, Pickens | 16 min |
| Jun 3, 4:50 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Jun 3, 5:11 PM EDT | Special Weather Statement | FFC | Harris | 34 min |
| Jun 3, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Troup | 38 min |
| Jun 3, 5:34 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 26 min |
| Jun 3, 6:00 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 30 min |
| Jun 3, 6:03 PM EDT | Special Weather Statement | FFC | Clayton | 27 min |
| Jun 3, 6:30 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Jun 3, 6:31 PM EDT | Special Weather Statement | FFC | Clayton | 14 min |
| Jun 3, 6:35 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jun 3, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 30 min |
| Jun 3, 6:48 PM EDT | Special Weather Statement | FFC | Marion | 27 min |
| Jun 3, 6:57 PM EDT | Special Weather Statement | FFC | Taylor | 33 min |
| Jun 3, 7:00 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Jun 3, 7:02 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Newton | 28 min |
| Jun 3, 7:15 PM EDT | Special Weather Statement | FFC | Henry | 15 min |
| Jun 3, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Monroe, Newton, Spalding | 25 min |
| Jun 3, 7:22 PM EDT | Special Weather Statement | FFC | Upson | 23 min |
| Jun 3, 7:35 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 25 min |
| Jun 3, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Butts, Jasper, Jones, Lamar, Monroe and 2 more | 28 min |
| Jun 3, 7:49 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Lamar, Monroe, Pike, Spalding, Upson | 26 min |
| Jun 3, 7:51 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.